Login      Sign Up
 

Q. How to evaluate the reason for low hemoglobin?

Answered by Dr. Nageswara Rao.


New
Do you have a question on Low Hemoglobin or Weakness? We have medical experts to help you right away. Ask a Doctor Now »
 

Hi doctor,

My mother is 76 years old. She is diabetic and on medication for around 15 years. She is suffering from typhoid fever. Her hemoglobin level is low at 6. She is also very weak to walk on her own for the past few days. Kindly suggest some advice.


Related Questions:
Will eating raw rice result in low hemoglobin?
My HbA1c level was 7.5 last month. Should I continue Gemer 1 tablet?
Are my weakness and confusion due to low sugar or stroke?
 

Dr. Nageswara Rao
MBBS., DNB-GENERAL MEDICINE., DFID-DIABTES-2011
Diabetology, General Medicine, Internal Medicine

Hi,

Welcome to icliniq.com.

  • Her condition will improve once her hemoglobin levels go up. She needs to be evaluated for the cause of low hemoglobin.
  • Check her CBP (complete blood picture) with peripheral smear. Also, look for iron, vitamin B12 and folic acid deficiency.
  • Check her blood sugar levels and HbA1c and accordingly you need to modify therapy for diabetes.
  • Also, check her kidney status, heart function, 2D echo of heart, renal function that includes blood urea, serum creatinine, serum electrolytes, microalbumin urine and ultrasound abdomen.

For further information consult a diabetologist online --> https://www.icliniq.com/ask-a-doctor-online/diabetologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


My HbA1c is 7.5. Should I continue my tablet for diabetes?
Query: Hello doctor, I am a 52 year old female. One year before I went to a diabetologist and took glucose tolerance test. Here is the result, fasting - 128 mg/dL, 1 hour - 340 mg/dL, 2 hour - 196 mg/dL. Doctor prescribed medicine for a month but after that I did not take any medication. Now I would...  Read Full »
Dr. Ankush Gupta
Diabetologist

Answer: Hi, Welcome to icliniq.com. As you have mentioned that took medicine for a month, still your HbA1c - glycated hemoglobin is 7.5 (attachment removed to protect patient identity). This is little high. The target of HbA1c should be less than 7. So, I would suggest you to continue with tablet Glycipha...  Read Full »
 
Are my weakness and confusion due to low sugar or stroke?
Query: Hello doctor,I am suddenly feeling faint, weak, shaking, confused, and as if moving in slow motion. It has been going on for nearly 24 hours. Is this low blood sugar or stroke?  Read Full »
Dr. Sadaf Mustafa
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. This could be a sign of: Dehydration. Urinary tract infection. Excessive fatigue. Alcohol. Marijuana and other substances intoxication or withdrawal. Postictal state (seizure). Electrolyte disturbances. Others would also include infection of the central nervous system ...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


My nose is always blocked and has mucus. Kindly help.
Hello doctor,My nose is always blocked and have mucus, from past four months. To open up my nostrils, I have to use Otri ...Read more »
Child is showing tantrums and speaking bad words. Kindly help.
Hello doctor, My child is 2.7 years old but is very aggressive and does what should not be done. Never listens, shows t ...Read more »
Folic Acid - Uses | Dosage | Side effects | Drug Interactions | Warnings
Folic acid is the synthetic form of folate, which is a water-soluble vitamin B9. It is the crucial ingredient in the syn ...Read more »